Hail, Rolette
- When
- July 2, 4:27 PM CST to 4:39 PM CST
- Where
- Rolette County, Mylo
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 48.633, -99.600
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 2, 2:00 PM CST, 2 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 PM CDT WED JUL 02 2003 MAIN CONCERNS WILL BE THUNDERSTORM ACTIVITY TONIGHT AND THURSDAY. THEN AGAIN IN EARLY PORTION OF EXTENDED PERIOD. GFS SHOWING SOME CONVECTIVE FEEDBACK PROBLEMS EARLY WHICH SEEMS TO PUSH CDFNT EWD FASTER THAN ETA. BESIDES DIFFERENCES IN FRONTAL POSN EARLY WILL USE AN ETA/GFS BLEND. CURRENTLY...CAP STILL HOLDING OVER CENTRAL NORTH DAKOTA BEHIND MORNING CONVECTION THAT SPREAD ACROSS NCNTRL CWA. OVER FAR SOUTH CENTRAL PTN CWA IS PARTICULAR CONCERN THIS AFTN JUST N OF MSAS DEPICTED SFC LOW WITH SFC CONVERGENCE TAKING PLACE AND INCREASING SFC HEATING PUSHING TEMPS CLOSE TO CONVECTIVE TEMPS. THIS AREA SEEMS MOST LIKELY FOR TSTM DEVELOPMENT THIS EVENING. BEYOND THAT...COULD SEE A REPEAT TOMORROW MORNING...ALTHOUGH FARTHER SOUTH...WITH CONVECTION SPILLING INTO CWA FROM THE WEST. ALTHOUGH SFC FNT MOVES THROUGH CWA...RESIDUAL MOISTURE REMAINS BEHIND CDFNT...MAINLY ACROSS SOUTHERN CWA. INSTABILITY WILL REMAIN OVER SOUTHEAST HALF OF CWA THROUGH THURSDAY. SO WITH CONTINUED IMPULSES IN SOUTHWEST FLOW...WILL KEEP A CHANCE OF TSTMS THROUGH THURSDAY. THING CLEAR OUT THURSDAY NIGHT THROUGH SATURDAY WITH MORE OF A ZONAL THEN NORTHWEST FLOW. IT WILL REMAIN HOT AND HUMID OVER SOUTHEAST CWA ON THURSDAY WHILE NORTHWEST HALF DRIES OUT A BIT. FRIDAY AND SATURDAY WILL BE CLOSER TO NORMAL TEMPS ACROSS CWA. IN THE EXTENDED...NEXT WAVE APPROACHES AREA SATURDAY NIGHT. PAST TWO RUNS OF GFS HAVE BEEN SLOWER...AND THE LAST RUN HAS STRENGTHENED WAVE QUITE A BIT. WILL INTRODUCE A CHANCE OF PCPN SATURDAY NIGHT AND SUNDAY AS WAVE MOVES THROUGH. BEST CHANCE FOR US ATTIM LOOKS TO BE SUNDAY BUT ADDED SAT NIGHT TO BLEND IN WITH SURROUNDING WFOS. FOR NOW WILL KEEP REMAINDER OF THE EXTENDED FCST DRY. .BIS...NONE TWH
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 439 AM CDT WED JUL 2 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING... ESPECIALLY CENTRAL. MAIN THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TURNER
NDZ004-005-012-013-022-023-025-036-037-047-048-050-051-021900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 100 PM CDT WED JUL 2 2003 ...SEVERE THUNDERSTORM WATCH NUMBER 617 HAS BEEN ALLOWED TO EXPIRE... THE FOLLOWING COUNTIES HAVE BEEN REMOVED FROM THE SEVERE THUNDERSTORM WATCH...BOTTINEAU...ROLETTE...MCHENRY...PIERCE... SHERIDAN...WELLS...FOSTER...KIDDER...STUTSMAN...LOGAN...MCINTOSH... LAMOURE AND DICKEY. THIS MEANS THAT BOTTINEAU...RUGBY...CARRINGTON...JAMESTOWN... ELLENDALE...AND OAKES ARE NO LONGER IN THE WATCH. SCHULTZ/VINING
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376104.